MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Event or Problem Description
It was reported that the centrimag motor failed on a patient.
 
Additional Manufacturer Narrative
Corrected data: section d5: operator of device corrected.No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Event or Problem Description
The patient had become hypotensive and needed to be treated while the perfusion team switched to a backup motor.The patient was removed from extracorporeal membrane oxygenation (ecmo) support a few days later and was transferred to the critical care unit (ccu).The patient passed away a few days later.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag system unexpectedly stopping was not able to be confirmed.The centrimag console (serial number unknown) was not returned for analysis, and no log files were provided.Attempts were made to obtain additional event information, but no response was received.The root cause of the reported event could not be determined via this investigation.The device history records were unable to be reviewed due to the serial number of the console being unknown.The 2nd generation centrimag system operating manual section 3 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 11.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including s3, m5, m4, and flow-related alarms, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22167876
Report Number3003306248-2025-00182
Device Sequence Number7829752
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer05/27/2025
10/06/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/19/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight97 KG